MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382612
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autog bc wing catheter with a hole in the side.The following information was provided by the initial reporter: when inserting an iv catheter on a patient.I started advancing the catheter and had no resistance.I then retracted the needle.I then attached a j-loop to the patient iv.I attempted to draw back blood but only got air in the tube and a small amount of blood.I then tried to pull the catheter back to see if i was on a valve, however, i then noticed a small hole in the side of the catheter that was leaking blood.
 
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the sample submitted for evaluation.Bd received one catheter assembly of a 24gx0.75in insyte autoguard device from lot number 3340237.The sample exhibited evidence of use.A hole was observed in the tubing, which may have been caused by the needle; however, it could not be determined how or when the catheter was damaged.Although your reported issue was confirmed, it could not be determined if the damage resulted from the manufacturing of the device or from the user environment.During manufacturing, this may occur due to alignment of the set together station, bent tubing, or air blow inconsistency.There is a 100 percent automated vision system inspection and a sampling plan implemented for tip spear which mitigates the occurrence of this defect.However, as the returned has been removed from the package and handled it is possible that the defects originated due to improper use either during tip adhesion break or during the venipuncture attempt in the clinician environment.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19358549
Report Number1710034-2024-00461
Device Sequence Number3770192
Product Code FOZ
UDI-Device Identifier00382903826124
UDI-Public(01)00382903826124
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382612
Device Lot Number3340237
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown